Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 9, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Nov 26, 2019, 3:22 AM CST for 17 counties in Illinois; 29 counties in Missouri. It took effect at Nov 27, 2019, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 3:22 AM CST (09:22 UTC)
- In effect from
- Nov 27, 2019, 12:00 AM CST
- Expired
- Nov 27, 2019, 12:10 PM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS73 KLSX 260922 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 322 AM CST Tue Nov 26 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262300- /O.NEW.KLSX.WI.Y.0009.191127T0600Z-191127T2100Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 322 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From midnight tonight to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TES
3 follow-up statements
494 WWUS73 KLSX 261904 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 104 PM CST Tue Nov 26 2019 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 270715- /O.UPG.KLSX.WI.Y.0009.191127T0600Z-191127T2100Z/ /O.NEW.KLSX.HW.W.0002.191127T0600Z-191127T2100Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Gasconade MO-Greene IL-Jersey IL-Knox MO-Lewis MO- Lincoln MO-Macoupin IL-Marion MO-Moniteau MO-Monroe MO- Montgomery IL-Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO- Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 104 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central and northeast Missouri and south central, southwest and west central Illinois. * WHEN...From midnight tonight to 3 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The highest winds are currently expected to be from approximately 3 AM to 10 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ064-065-069-070-074-079-100>102-MOZ060>065-072>075-084-085-099- 270715- /O.CON.KLSX.WI.Y.0009.191127T0600Z-191127T2100Z/ Bond IL-Clinton IL-Crawford MO-Fayette IL-Franklin MO-Iron MO- Jefferson MO-Madison IL-Madison MO-Marion IL-Monroe IL- Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 104 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From midnight tonight to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Tilly
234 WWUS73 KLSX 270905 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 305 AM CST Wed Nov 27 2019 ILZ064-065-069-070-074-100>102-MOZ060>065-272100- /O.UPG.KLSX.WI.Y.0009.000000T0000Z-191127T2100Z/ /O.EXA.KLSX.HW.W.0002.000000T0000Z-191127T2100Z/ Bond IL-Clinton IL-Fayette IL-Franklin MO-Jefferson MO-Madison IL- Marion IL-Monroe IL-Saint Charles MO-Saint Clair IL- Saint Louis City MO-Saint Louis MO-Warren MO-Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Edwardsville, Saint Charles, Saint Louis, Salem, Sullivan, Union, Vandalia, and Washington 305 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of east central Missouri and south central and southwest Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The highest winds are currently expected to be until 10 AM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 272100- /O.CON.KLSX.HW.W.0002.000000T0000Z-191127T2100Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Gasconade MO-Greene IL-Jersey IL-Knox MO-Lewis MO- Lincoln MO-Macoupin IL-Marion MO-Moniteau MO-Monroe MO- Montgomery IL-Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO- Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 305 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of central, east central and northeast Missouri and south central, southwest and west central Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The highest winds are currently expected to be until 10 AM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ079-MOZ072>075-084-085-099-272100- /O.CON.KLSX.WI.Y.0009.000000T0000Z-191127T2100Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 305 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Illinois, Randolph IL County. In Missouri, Sainte Genevieve MO, Reynolds MO, Crawford MO, Saint Francois MO, Iron MO, Madison MO and Washington MO Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TES
456 WWUS73 KLSX 271810 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 1210 PM CST Wed Nov 27 2019 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-271915- /O.CAN.KLSX.HW.W.0002.000000T0000Z-191127T2100Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Jefferson MO-Jersey IL-Knox MO-Lewis MO- Lincoln MO-Macoupin IL-Madison IL-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Saint Charles MO-Saint Clair IL- Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO- Washington IL- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Columbia, Edwardsville, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sullivan, Union, Vandalia, and Washington 1210 PM CST Wed Nov 27 2019 ...HIGH WIND WARNING IS CANCELLED... Winds have diminished across the area. Winds could still gust to 25-30 mph across the area this afternoon. $$ ILZ079-MOZ072>075-084-085-099-271915- /O.CAN.KLSX.WI.Y.0009.000000T0000Z-191127T2100Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 1210 PM CST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished across the area. Winds could still gust to 25-30 mph across the area this afternoon. $$ MRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:31 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 25, 11:31 PM CST, 3 hours 51 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1131 PM CST Mon Nov 25 2019 .UPDATE... Issued at 1051 PM CST Mon Nov 25 2019 Raised overnight lows by a few degrees due to increasing cloud cover and winds becoming southeast to south as stalled frontal boundary lifts northward. Still expect scattered showers will develop and track to the north as this front lifts northward through the day on Tuesday. Best chances of rain will be north of the I-70 corridor. 00z model runs as well as latest HRRR/experimental HRRR develop a north/south line of storms during the evening hours over central MO and track east between 00z and 06z Wednesday, so raised pops to categorical a bit further west during this period. Byrd && .SHORT TERM... (Through Late Tuesday Night) Issued at 217 PM CST Mon Nov 25 2019 Increasing cloudiness can be expected later tonight with spotty light rain possible late tonight/early Tuesday morning, mainly across southeast MO and southwest IL as low-mid level warm air advection increases over our area well ahead of a developing low pressure system in the Lee of the Rockies. The coverage of showers will increase on Tuesday as the upper level trough moving into the northern Plains takes on a more negative tilt with increasing upper level divergence over our area. With the surface low tracking northeastward through northwestern MO and eastern IA Tuesday evening our forecast area will be in the warm sector of the storm system with any wintry precipitation remaining north and northwest of our forecast area. Deep layer wind shear will increase Tuesday night as a 100 kt plus mid level speed max moves through the region south-southeast of the upper level low. It appears that there will be enough low level moisture and instability for the development of not only thunderstorms, but possibly also severe storms as well mainly Tuesday evening. Some of the CAMS develop low-topped supercells across southwest MO, ahead of the approaching cold front extending south of the surface low, which congeal into a line of storms which race eastward through our area Tuesday evening. The primary threat will be damaging winds, but isolated tornadoes can not be ruled out. The showers and storms should shift east of our forecast area by early Wednesday morning. Very strong and gusty winds can be expected particularly late Tuesday night and Wednesday morning after the passage of the cold front due to a tight surface pressure gradient south of the deepening surface low. A wind advisory may be needed for much of the area Tuesday night and Wednesday. GKS .LONG TERM... (Wednesday through Next Monday) Issued at 217 PM CST Mon Nov 25 2019 Colder, but dry conditions can be expected Wednesday and Wednesday night as a surface ridge shifts eastward through the region, while an upper level ridge builds over the central US. Precipitation will spread eastward into much of our area on Thanksgiving due to increasing low-mid level warm air advection, and as a southwesterly low level jet brings increasing low level moisture into our area. Very dry air initially in the surface/boundary layer will slow the onset of the precipitation, while evaporative cooling may result in a brief period of snow or sleet Thursday morning, but the precipitation type should change over to liquid rain Thursday afternoon. Prefer the operational GFS and ECMWF model solutions which have consistently had the higher QPF over southern portions of MO and IL over the NAM which has the better QPF further north which would lead to a greater potential of wintry precipitation. The precipitation will become lighter and may shift south of our forecast area Thursday night, but will ramp up again on Friday as another storm system develops and moves eastward into the Plains. The track of the surface and upper level low is even further northwest than the Tuesday/Tuesday night low pressure system so precipitation type should be liquid rain for our area. The dry slot south of the upper level low will shift northeastward into our area on Saturday with most of the rain shifting east of our forecast area by Saturday night. Colder conditions can be expected Saturday night and Sunday after passage of the cold front, and with a deep upper level low just north- northeast of our area. Some of the model guidance hints at the possibility of light snow, mainly for northeast MO and west central IL late Saturday night and Sunday on the backside of the low pressure system. GKS && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1051 PM CST Mon Nov 25 2019 A stalled frontal boundary remains over the St. Louis metro area as of 05z Tuesday. Increasing low level moisture and weak WAA will be a bit slower moving in than thought, so the ceilings will not lower to MVFR/IFR til mid morning on Tuesday. Otherwise, deepening surface low in the leeside of the Rockies will begin to lift northeastward by midday Tuesday, lifting stalled frontal boundary back to the north as a warm front. Best chances of showers and storms will be north of warm front especially over KUIN Tuesday afternoon. Then as main system approaches region, will see a line of convection develop and slide east across region between 00z and 06z Wednesday. As for winds, they will veer back to the south and increase once front slides northward. Winds will be sustained between 15 and 20 kts with gusts as high as 30 kts. SPECIFICS FOR KSTL: A stalled frontal boundary remains over the St. Louis metro area as of 05z Tuesday. Increasing low level moisture and weak WAA will be a bit slower moving in than thought, so the ceilings will not lower to MVFR/IFR til 14z Tuesday. Otherwise, deepening surface low in the leeside of the Rockies will begin to lift northeastward by 18z Tuesday, lifting stalled frontal boundary back to the north as a warm front. Best chances of showers and storms will be north of St. Louis metro area Tuesday afternoon, so just kept vicinity thunderstorm mention for this period. Then as main system approaches region, will see a line of convection develop and slide into metro area after 02z Wednesday. As for winds, they will veer back to the southeast to south and increase once front slides northward. Tuesday afternoon/evening, winds will be sustained between 15 and 20 kts with gusts as high as 30 kts. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 25, 3:50 PM CST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 PM CST Mon Nov 25 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 PM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms Tuesday afternoon and night. A few storms may be severe with the primary threat being damaging winds. A few tornadoes are also possible. Winds will become very strong and gusty late Tuesday night and Wednesday morning. Sustained winds of 20 to 35 mph with gusts in excess of 45 mph will be possible, particularly for areas along and north of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 1:04 PM CST | High Wind Warning | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 10 more | 23 hr |
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.